Medical Questions > Womens Health > Birth Control Forum

discontinued Loestrin 24 FE. will periods be this heavy?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I discontinued Loestrin 24 FE (birth control) about 5 weeks ago (May 22). About a week or so later, I began getting breast tenderness which now has resolved (im assuming I was ovulating). I was due to get my period June 8th which I missed. I now have gotten my period (yesterday, June 27th - 5 weeks later), which is definitely heavier than when I was on the pill. When I was taking Loestrin I would have light periods and for about 3 days. I was wondering about how long should I expect to have my period now that I have discontinued the pill? And will it continue to be this heavy?


Did you find this post helpful?
|

User Profile
replied June 28th, 2012
Birth Control Answer A36540
Hi,
Welcome to ehealthforum,
You can experience heavy bleeding and period pattern changes after stopping with hormonal birth control pill use. If the bleeding remains heavy or gets worse and if it is associated with presence of blood clots, severe abdominal cramps, increasing intensity of back pain, then chances of miscarriage should be ruled out. Chances of pregnancy are possible if fertility has returned in immediate cycle after stopping the hormonal contraceptive use (if you were sexually active without protection). Visit your doctor/gynecologist at the earliest for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). Ultrasound scan done will also help to see if uterine cavity has products of conception which if found to be present, would require a D&C procedure to clean up the uterine cavity to help stop the bleeding. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest.
Take care.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.